Can H Pylori lead to IBS

I think I'm suffering with IBS however I had H Pylori in 2011 or 2012. I was treated for it and retested months after treatment however it was negative for H Pylori.


My digestive system has never been with same. I've suffered with acid reflux. I've had an endoscopy which revealed nothing however I have only managed to control it via medication, drinking bottled water with a PH and diet.

I'm now suffering bloated stomach, stomach pains, flatulence issues and acid reflux. I don't think it's a coincidence this has been happening since I had H Pylori.

Can you confirm if it's possible these IBS symptoms could be related to me previously having H Pylori?

Regards
Kirsty

Comments for Can H Pylori lead to IBS

Click here to add your own comments

Antibiotics and Not H Pylori
by: Kerri Knox, The Immune Queen

Hi Kirsty,

While I suppose that H pylori might lead to IBS due to a lot of different factors, I would suspect that it was the antibiotics given to you that might have led to IBS.

One of the causes of IBS is hypothesized to be due to small bowel bacterial overgrowth, and this can be caused by antibiotic use. In fact, one study links Childhood Antibiotics and IBS.

As well, another study entitled A review of the role of the gut microflora in irritable bowel syndrome and
the effects of probiotics
states, "They found a greater incidence of
IBS-type symptoms following antibiotic prophylaxis than those receiving the placebo and postulated that a form of IBS exists which follows antibiotic administration".

So, you are almost certainly correct that they are connected, except that it's not connected to the H pylori, but the antibiotics you took to eliminate the H pylori. Unfortunately, doctors are not likely to inform you of the risk of a lifetime of chronic illness from the antibiotics they give you.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

PS: Don't forget that I wrote the book on H pylori. Get The H Pylori Solution today and end your struggle with this infection.

Antibiotics causing pain
by: Lily

After taking any strong antibiotics, you should take probiotics. The amount of antibiotics that we take with H Pylori definitely calls for probiotics. I am on my second week of antibiotics for H Pylori and I am taking probiotics along with them at my doctor's advice.

Same symptoms
by: Anonymous

Your story sounds just like mine. The same thing happened to me

H. Pylori symptoms and effects
by: Antelope

Hi, I have been looking up the internet and reading so many different experiences by those who have been infected with H. Pylori, that it's quite a mind blowing minefield!

I had been having periodic indigestion, burping and nausea, along with hot flushes and night sweats, and having to go to the toilet to pee at least three times during the night, for about 3 years, which I had put down to peri menopause. Well, BIG MISTAKE!
The nausea and burping became more frequent a few months ago, and I started having dry eczema type skin breakouts on my hands and mild headaches. So decided to go to my GP. Was given cortisone cream for my skin and my BP when taken, was elevated. Had a battery of blood tests - LFT, Renal function, diabetes, blood count. All of which came back normal. So, I had requested test for HP, and lo and behold came back positive. Was given triple drug therapy for one week and PPI for a month afterwards. That was last December. The medication made me feel even worse, but I do understand that the antibiotics are quite potent.
After the month of PPI, the nausea had subsided and burping was much less however, I started having terrible acid reflux. It is so bad at times that I can feel the gastric acid spewing up my aesophagus to my throat, causing sore throats and hoarseness. I have also lost some weight, though appetite is normal. Went back to my GP, who switched to H2 blocker for a month. Took those to no avail until now, four months on. About 3 weeks or so ago I started having a very sore bottom when trying to initiate a bowel movement, after which there is a bit of fresh blood on the tissue. Tried haemorrhoid creams which has lessened the pain, but still uncomfortable and a bit of blood there afterwards. Also noticed a change in my bowel habit the past couple of weeks, but I must confess I had taken probiotic supplements for a few days prior.
I am scheduled to have an endoscopy in a few days time, so stopped taking H2 blocker, probiotics and every damn thing until I get that done.
I would appreciate any advice or information on this terrible bug, as you can imagine how upset and worried I am about the more sinister effects of this infection.
Thank you for reading my very protracted story.
A

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to H Pylori .

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter